MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160905
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that an unknown patient underwent an afib - paroxysmal ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, f-curve.It was reported that the octaray catheter lost deflection during the procedure and was stuck at an 80 degree curve.The catheter was replaced, and the issue resolved.The case continued without further incident or harm.The curve of the catheter was stuck/jammed in a full deflected position.The knob/piston was not unable to be turned and/or pushed up and down, you could still move plunger hanger, but curve would not release.There was no difficulty in removing the catheter.There was no ring, electrode or other physical damage observed at the distal end of the catheter.They have already sent device back, so they do not have images.The sheath used was a 8f long.Deflection issue is not mdr-reportable.Deflection stuck is mdr-reportable.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The product investigation was updated on 04-jul-2023 as follows: visual inspection and deflection test of the returned device were performed following biosense webster inc.(bwi) procedures.Visual analysis revealed that the handle deflection was stuck, it did not come back to fully relaxed position.Manufacturing investigation concluded the reported condition is manufacture related since the catheter were over adjusted a manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer was confirmed.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).During an internal review on 28-jun-2023, it was noted that the medical device problem code of positioning problem (a1502) was not necessary as the code of mechanical jam (a0506) is sufficient in categorizing the event.Therefore, the code of positioning problem (a1502) was removed.
 
Additional Manufacturer Narrative
It was reported that an unknown patient underwent an afib - paroxysmal ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, f-curve.It was reported that the octaray catheter lost deflection during the procedure and was stuck at an 80 degree curve.The curve of the catheter was stuck/jammed in a full deflected position.The catheter was replaced, and the issue resolved.The case continued without further incident or harm.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation.Visual inspection and deflection test of the returned device was performed following bwi procedures and the evaluation was completed.Visual analysis revealed that the handle deflection was stuck, it did not come back to fully relaxed position.Manufacturing investigation concluded the reported condition is manufacture related since the catheter were overly tight.As part of the investigation process, it was determined that pre-curve condition was produce by an over adjustment of the set screw.No procedural /design modifications are recommended per the incidence / harm rate.Awareness will be given to all personnel.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer was confirmed other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16017876
Report Number2029046-2022-03200
Device Sequence Number17827197
Product Code MTD
UDI-Device Identifier10846835021158
UDI-Public10846835021158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberD160905
Device Catalogue NumberD160905
Device Lot Number30747871L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/03/2023
05/26/2023
06/28/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/27/2023
06/23/2023
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED 8F LONG SHEATH
Patient SexUnknown